Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 82, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 23, 2011, 4:04 PM EDT for Robeson County, North Carolina. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2011, 4:04 PM EDT (20:04 UTC)
- Expired
- Jun 23, 2011, 5:00 PM EDT
- In force
- 56 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
County Robeson County, NC
The radar
The Wilmington radar (KLTX), 111 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:25 PM EDT | TSTM WND DMG | Maxton, NC | ROOF BLOWN OFF BUILDING. NUMEROUS TREES AND POWERLINES DOWN ACROSS MAXTON. |
| Jun 23, 4:42 PM EDT | TSTM WND DMG | Pembroke, NC | STRUCTURAL DAMAGE TO APARTMENT BUIILDING ACROSS STREET FROM UNC PEMBROKE CAMPUS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:36 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
844
WUUS52 KILM 232004
SVRILM
NCC155-232100-
/O.NEW.KILM.SV.W.0082.110623T2004Z-110623T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
404 PM EDT THU JUN 23 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 500 PM EDT
* AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM REX TO 12 MILES WEST OF RAEMON...AND MOVING EAST AT 30 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
SHANNON...
REX...
ROWLAND...
ELROD...
PEMBROKE...
ST. PAULS...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS UP TO 60 MPH IS EXPECTED. THESE ARE DANGEROUS
STORMS...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS!
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3475 7886 3442 7922 3464 7946
3477 7934 3482 7936 3484 7935 3484 7919
3496 7903
TIME...MOT...LOC 2003Z 262DEG 27KT 3493 7904 3463 7952
$$
RJD2 follow-up statements
713
WWUS52 KILM 232030
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
430 PM EDT THU JUN 23 2011
NCC155-232100-
/O.CON.KILM.SV.W.0082.000000T0000Z-110623T2100Z/
ROBESON NC-
430 PM EDT THU JUN 23 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR ROBESON COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PARKTON TO RAEMON...MOVING EAST AT 30 MPH.
TREES WERE REPORTED DOWN NEAR RED SPRINGS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO REX...
RENNERT...ROWLAND...PURVIS...ELROD...BUIE...PEMBROKE...RAYNHAM...
MCDONALD...ST. PAULS...HOWELLSVILLE...LUMBERTON AND BARKER TEN MILE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS...SEEK SAFE SHELTER AND STAY AWAY FROM
WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3475 7886 3442 7922 3464 7946
3477 7934 3482 7936 3484 7935 3484 7919
3496 7903
TIME...MOT...LOC 2028Z 262DEG 27KT 3496 7892 3466 7940
$$
RJD016
WWUS52 KILM 232101
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
501 PM EDT THU JUN 23 2011
NCC155-232108-
/O.EXP.KILM.SV.W.0082.000000T0000Z-110623T2100Z/
ROBESON NC-
501 PM EDT THU JUN 23 2011
...THE SEVERE THUNDERSTORM WARNING FOR ROBESON COUNTY WILL EXPIRE AT
500 PM EDT...
AT 500 PM EDT...A LINE OF SEVERE THUNDERSTORMS EXTENDED FROM NEAR
SAINT PAULS TO ROWLAND...MOVING EAST AT 30 MPH.
AN ADDITIONAL SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR
PORTIONS OF ROBESON AND BLADEN COUNTIES...UNTIL 6 PM EDT.
NUMEROUS REPORTS OF WIND DAMAGE HAVE ALREADY OCCURRED WITH THESE
DANGEROUS STORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3490 7893 3475 7886 3442 7922 3464 7946
3477 7934 3482 7936 3484 7935 3484 7919
3496 7903
TIME...MOT...LOC 2058Z 262DEG 27KT 3499 7865 3469 7913
$$
RJDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:53 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 23, 3:53 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 353 PM EDT THU JUN 23 2011 .SYNOPSIS... HOT AND HUMID WEATHER CONTINUES TODAY AHEAD OF A COLD FRONT APPROACHING THE CENTRAL APPALACHIANS. THE FRONT WILL STALL AND THEN WEAKEN NORTH OF THE AREA...AND WILL BRING THE CHANCE OF THUNDERSTORMS TO THE EASTERN CAROLINAS. ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH EARLY NEXT WEEK AS AN UPPER RIDGE BUILDS OVER THE REGION. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM THURSDAY...SEVERE THUNDERSTORM WATCH IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH 10 PM EDT. AS DISCUSSED EARLIER...THE DRIVING FORCE TO ANTICIPATED SEVERE WEATHER IS AN ELONGATED VORTICITY MAXIMUM ASSOCIATED WITH AN APPROACHING FRONTAL SYSTEM. WHILE THE FRONT WILL NOT LIKELY MAKE IT INTACT ACROSS THE MOUNTAINS...ITS ASSOCIATED UPPER SUPPORT WILL MOVE SE ACROSS THE COASTAL PLAINS THIS AFTERNOON AND EVENING. GIVEN A MODERATELY UNSTABLE ATMOSPHERE...STRONG HEATING AND P/W VALUES UP NEAR 2 INCHES...THERE IS A GOOD POTENTIAL FOR STRONG TO SEVERE CONVECTION. BIGGEST THREAT WILL BE FROM DAMAGING WINDS. ACTIVITY WILL FADE OVERNIGHT AS UPPER SUPPORT PASSES OFFSHORE AND AS DAYTIME HEATING SHUT DOWN. STEADY SWLY FLOW MEANS OVERNIGHT TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL...MAINLY IN THE MID 70S FOR MINIMUMS. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...MAIN PLAYERS WILL BE A WEAK UPPER TROF ALONG THE EAST COAST...AND BERMUDA HIGH PRESSURE OFFSHORE. SOUTHWESTERLY LOW-LEVEL FLOW WILL MAINTAIN HOT AND DUSTY CONDITIONS...BUT BY FRI NIGHT THE MID-LEVEL FLOW SHOULD COME AROUND TO DUE WEST AND HOPEFULLY ABATE THE SMOKE ISSUES FROM THE GEORGIA WILDFIRES. MIN TEMPS WELL ABOVE NORMAL WITH THE SW WINDS...AND MAX TEMPS EACH DAY IN THE LOWER/MID 90S AWAY FROM THE WATER. IF ANYTHING SATURDAY SHOULD BE A DEGREE OR TWO WARMER AS WE LOSE THE FILTERING EFFECTS OF THE DISTANT SMOKE. LOCALLY GENERATED SMOKE FROM WILDFIRES IN PENDER AND BLADEN COUNTIES WILL CONTINUE TO BE ITS OWN ISSUE...LIKELY BEST HANDLED IN NEAR-TERM AND SHORT-FUSE PRODUCTS. PIEDMONT TROF AND SEABREEZE WILL BE PRESENT BOTH DAYS AND FORECAST SOUNDINGS ARE MOIST AND UNSTABLE...BUT ANY FEATURES ALOFT TO ENHANCE LIFT ARE HARD TO IDENTIFY AND TIME. BETWEEN THAT AND THE FACT WE ARE IN A DROUGHT...SLIGHT CHANCE IS THE BEST WE CAN DO FOR POPS. HOWEVER...ASIDE FROM A DRY FRIDAY MORNING IN THE WAKE OF THE VORT MAX TONIGHT...THIS REMAINS A LOW-CONFIDENCE PRECIP FORECAST. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 3 PM THURSDAY...AT 850 MB...THE RIDGE WHICH IS WEAKENED A BIT WITH THE TROUGH TO NORTH ON SUNDAY. THE RIDGE SLOWLY BEGINS TO BUILD TO THE WEST WITH TIME... AND THE FORECAST AREA WILL BE IN A TUG-A-WAR WITH THE SOUTHEAST TO SOUTHWEST FLOW AS THE RIDGE BUILDS WESTWARD. THE PRECIPITABLE WATERS REBOUND FROM LOWS AROUND 1.65 INCHES ON SUNDAY MORNING TO APPROACHING 2 INCHES BY MIDDLE OF NEXT WEEK. THE MODELS ARE PROVIDING A SMALL HOPE THAT THE CHANCES FOR AFTERNOON CONVECTION WILL BE RETURNING TO MORE NORMAL PATTERN FOR THE MOISTURE STARVED AREA. FOR TEMPERATURES MAXIMUM TEMPERATURES SHOULD BE CLOSER TO THE MID 90S INLAND AND TO NEAR NINETY AT THE BEACHES. LOW TEMPERATURES LOOK TO REMAIN IN THE MID 70S. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... AS OF 18Z...MODERATE CONFIDENCE IN FORECAST DUE TO POSSIBLE AFTERNOON CONVECTION AND ONGOING WILDFIRE SMOKE DRIFTING INTO THE AREA. CURRENT VIS SATELLITE SHOWS PLUMES OF SMOKE FROM THE WILDFIRE IN SE GEORGIA MAKING ITS WAY UP TO THE TERMINALS CAUSING PERIODS OF MVFR VSBYS. GIVEN THE CURRENT WIND PATTERN EXPECT THIS TO LIKELY PERSIST THROUGHOUT THE DAY. CONVECTION WILL ALSO BE A FORECAST ISSUE LATE THIS AFTERNOON AS UPPER LEVEL ENERGY MOVING THROUGH THE AREA COULD TRIGGER SOME ACTIVITY. ONLY INCLUDING CB IN TAF FOR NOW AS CONVECTION WILL BE ISOLATED AND CONFIDENCE ON COVERAGE AND TIMING IS LOW. APPROACHING LOW PRESSURE SYSTEM IS CREATING A TIGHTENED PG...RESULTING IN GENERALLY STRONGER AND GUSTIER WINDS. SOUTHWEST FLOW WILL BACK TO THE SOUTH AS SEA BREEZE DEVELOPS. OVERNIGHT...REMAINING CLOUD COVER AND STEADY WINDS ALONG WITH NOCTURNAL LLJ SHOULD KEEP ANY FOG/STRATUS FROM DEVELOPING. EXTENDED OUTLOOK...OCCASIONAL RESTRICTIONS POSSIBLE DUE TO ONGOING WILDFIRE IN SE GEORGIA. ISOLATED SHOWERS/THUNDERSTORMS POSSIBLE EACH AFTERNOON. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM THURSDAY...PERSISTENT S TO SWLY FLOW IN THE 15 TO 20 KT RANGE WILL KEEP SEAS IN THE 3 TO 5 FT RANGE THROUGH THE NEAR TERM. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...RELATIVELY STAGNANT PATTERN WITH A SW GRADIENT BETWEEN THE BERMUDA HIGH AND A PIEDMONT TROF RESULT IN A PERSISTENCE FORECAST AS FAR AS WINDS. WILL KEEP 15-20 KT AT LEAST INTO SATURDAY...WITH SMALL SEABREEZE-DRIVEN OSCILLATIONS TOWARD THE SOUTH EACH AFTERNOON/EVENING...AND WEST IN THE EARLY MORNINGS. SEAS BUILD TO 3-5 FT...MAINLY IN SHORT-PERIOD WIND WAVES. LOOK FOR WINDS TO DIMINISH A BIT SAT NIGHT AS A FRONT GETS CLOSER AND STALLS OUT OVER THE EASTERN CAROLINAS. SEAS WILL SUBSIDE TO 2-4 FT. LONG TERM /SUNDAY THROUGH MONDAY/... AS OF 3 PM THURSDAY...THE TROUGH ACROSS THE EASTERN CAROLINAS WILL GIVE WAY TO A MORE CLIMATOLOGICAL PATTERN WITH THE BERMUDA HIGH AND THE SURFACE TROUGH OVER THE NORTH CAROLINA PIEDMONT. THIS WILL ALLOW FOR A SOUTHWEST TO SOUTHERLY FLOW OVER THE WATERS WITH SEA BREEZE INFLUENCES EACH AFTERNOON AND EVENING ACROSS THE COASTAL WATERS. SEAS SHOULD BE WELL BEHAVED AND RANGE BETWEEN 2 AND 3 FEET WITH THE POSSIBILITY OF 4 FEET NORTH OF CAPE FEAR ON TUESDAY. && .FIRE WEATHER... LARGE WILDFIRES IN BLADEN AND PENDER COUNTIES CONTINUE TO BE THE MAIN WEATHER STORY. THE JUNIPER ROAD FIRE IN PENDER COUNTY IS BY FAR THE LARGER AND MORE PROBLEMATIC FIRE. DENSE SMOKE ADVISORY REMAINS POSTED FOR MAINLY THE NE SECTIONS OF PENDER COUNTY...WITH HIGHWAY 50 BEING THE MOST AFFECTED LOCATION AT THIS TIME. MINOR WIND SHIFTS COULD EXPAND THOSE ISSUES TO HIGHWAY 17. COULD SEE VISIBILITY PROBLEMS IN ALL DIRECTIONS FROM THE FIRE AROUND DAYBREAK SATURDAY DUE TO POOR DISPERSION AND HIGH RELATIVE HUMIDITIES. LOW-LEVEL JETTING MAY BE AN ISSUE TONIGHT WITH WINDS INCREASING TO 25-30 KT JUST 2000 FEET OFF THE DECK. THIS BEARS WATCH FOR POTENTIAL FIRE BEHAVIOR IMPACTS. SHOWERS AND STORMS ARE MORE LIKELY TO AFFECT THE SIMMONS ROAD FIRE IN BLADEN COUNTY...AND COULD AGGRAVATE EITHER FIRE VIA SHIFTING AND GUSTY WINDS IF LITTLE OR NO PRECIP FALLS DIRECTLY ON THE FIRES. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...DENSE SMOKE ADVISORY UNTIL 8 PM EDT FRIDAY FOR NCZ105-106. MARINE...NONE. && NEAR TERM...REK SHORT TERM...RAS LONG TERM...DRH AVIATION...ECT/REK
Hazardous weather outlook, Jun 23, 2:48 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 248 PM EDT THU JUN 23 2011 NCZ105-106-241900- INLAND PENDER-COASTAL PENDER- 248 PM EDT THU JUN 23 2011 ...DENSE SMOKE ADVISORY IN EFFECT UNTIL 8 PM EDT FRIDAY... ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE SMOKE ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-107>110-SCZ017-023-024-032-033-039-053>056-241900- ROBESON-BLADEN-COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER- INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON- FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-COASTAL HORRY- INLAND GEORGETOWN-COASTAL GEORGETOWN- 248 PM EDT THU JUN 23 2011 ...SEVERE THUNDERSTORM WATCH 542 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-241900- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 248 PM EDT THU JUN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 23, 3:06 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
306 PM EDT THU JUN 23 2011
SCZ017-231930-
MARLBORO-
306 PM EDT THU JUN 23 2011
...A STRONG THUNDERSTORM WILL MOVE JUST NORTHWEST OF WALLACE...
AT 304 PM EDT...A STRONG THUNDERSTORM WAS...3 MILES NORTHWEST OF
WALLACE...OR 4 MILES NORTH OF CHERAW...MOVING EAST NORTHEAST AT 25
MPH.
THIS STORM COULD INTENSIFY AND BECOME SEVERE WITH LITTLE NOTICE.
STRONG DAMAGING WINDS WOULD BE THE MOST LIKELY IMPACT IF IT DOES
INTENSIFY. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM.
COMMUNITIES IN THE PATH OF THESE STORMS ARE CHAVISTOWN AND WALLACE.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3481 7967 3472 7957 3472 7958 3466 7982
3469 7987 3475 7990 3475 7992 3480 7994
3481 7993
HAWKINSThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 4:11 PM EDT | Severe Thunderstorm Warning | ILM | New Hanover, Pender | 64 min |
| Jun 23, 4:52 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 55 min |
| Jun 23, 5:35 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender | 55 min |
| Jun 23, 6:13 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 47 min |
| Jun 23, 6:29 PM EDT | Severe Thunderstorm Warning | ILM | Pender | 34 min |
| Jun 23, 7:06 PM EDT | Special Weather Statement | ILM | New Hanover | 54 min |
| Jun 23, 7:09 PM EDT | Special Weather Statement | ILM | Pender | 66 min |
| Jun 23, 7:24 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 38 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.